Lake St. Clair, 2008

Marine Thunderstorm Wind in Lake St. Clair, May 17, 2008

May 17, 2008 · NWS DTX · 1 event in 1 county or zone

A convective shower produced a 46 mph wind gust over Grosse Ile.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A convective shower produced a 46 mph wind gust over Grosse Ile.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 17, 3:18 PM EST, 3 hours 57 minutes earlier.

Area forecast discussion, May 17, 3:18 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
418 PM EDT SAT MAY 17 2008

.SHORT TERM...THROUGH TONIGHT

LARGE UPPER LOW REMAINS TO OUR NORTH OVER CANADA...WITH SMALLER
UPPER SHORTWAVES ROTATING AROUND THE SYSTEM. COMPLICATED FORECAST
FOR THIS EVENING AS OVERNIGHT AS WE LOOK TO THREE MAIN PLAYERS AND A
LOT OF INSTABILITY TO DICTATE OUR WEATHER.

THE FIRST FEATURE OF INTEREST IS THE BOUNDARY THAT CURRENTLY EXTENDS
WEST TO EAST FROM NORTHERN LIVINGSTON COUNTY THROUGH SOUTHERN ST
CLAIR COUNTY. THIS HAS BEEN KICKING UP SHOWERS AND A FEW
THUNDERSTORMS THIS AFTERNOON. THREAT FROM THIS FIRST ROUND WILL BE
CONFINED TO ROUGHLY ALONG AND SOUTH OF M-59...WITH THE MAIN THREAT
BEING SMALL HAIL AND GUSTS TO 35 MPH (AS HAS ALREADY BEEN REPORTED).
FREEZING LEVEL FROM 6500-7000 FEET WILL MAKE SMALL HAIL A LIKELIHOOD
AS STORM UPDRAFTS REALLY WONT NEED TO GET TOO STRONG FOR HAIL
GENERATION...SEVERE HAIL IS ALSO POSSIBLE WITH THE -20 C LAYER ONLY
AT AROUND 15000 FEET. DRY SUBCLOUD LAYER WILL ALSO KEEP A MARGINAL
THREAT FOR SEVERE WINDS AROUND THIS EVENING.

NEXT FOCUS FOR THUNDERSTORMS ARRIVES THIS EVENING (AFTER 21Z) AS A
WEAK SURFACE TROUGH OVER NORTHERN LAKE MICHIGAN MOVES DOWN AND EAST
ACROSS LOWER MICHIGAN. AIRMASS FROM M-59 SOUTHWARD HAS BEEN WORKED
OVER SOMEWHAT BY EARLIER CONVECTION...WHILE AREAS NORTH OF HERE SAW
A FAIR AMOUNT OF HEATING TODAY. NORTHERN AREAS WILL BE OF GREATER
CONCERN FOR SEVERE THREAT TONIGHT...WITH THE THREAT AGAIN BEING
LARGE HAIL AND STRONG WIND GUSTS. MOST THUNDERSTORMS SHOULD AT LEAST
BE CAPABLE OF PRODUCING WIND GUSTS TO 35 KNOTS AND SMALL HAIL.
SBCAPE VALUES FOR MBS (TEMP OF 67 AND TD OF 31) CURRENTLY RUNNING
AROUND 700 J/KG. THIS ROUND OF STORMS MAY BE A LITTLE STRONGER
INITIALLY (UNTIL WE LOSE HEATING)...ESPECIALLY WITH -27 C COLD POOL
MOVING IN ALOFT TO FURTHER STEEPEN LAPSE RATES.

FINALLY...WILL SEE ANOTHER COLD FRONT PUSH DOWN INTO CENTRAL LOWER
MICHIGAN AS ANOTHER SHORTWAVE TROUGH ROTATES DOWN AROUND THE MAIN
UPPER LOW AND ACROSS THE NORTHERN GREAT LAKES. INSTABILITY SHOULD BE
WANING AT THIS POINT...BUT A FEW RUMBLES OF THUNDER WILL STILL BE
POSSIBLE WITH GOOD LIFT/CONVERGENCE AHEAD OF THE FRONT AND STRONG
UPPER COLD POOL.

&&

.LONG TERM...SUNDAY THROUGH SATURDAY

SAME BASIC SCENARIO REMAINS IN PLAY TODAY. A MUCH COOLER AIRMASS
WILL FILTER INTO THE REGION FOR SUNDAY AS A MAJOR SHORTWAVE NORTH OF
THE GREAT LAKES DROPS SOUTHEAST THROUGH THE MEAN UPPER TROUGH...AND
PULLS A STRONG COLD FRONT THROUGH THE REGION. FORECAST HIGHS IN THE
50S STILL SEEM REASONABLE...WITH AREAS FROM THE SAGINAW VALLEY INTO
THE THUMB PROBABLY HOLDING IN THE LOWER 50S AS H85 TEMPERATURES ARE
FORECAST TO DROP TO AROUND -5C BY EVENING. SCATTERED SHOWERS WILL
REMAIN A POSSIBILITY WITH THIS FEATURE...AND WILL MAINTAIN SHOWER
CHANCES ON SUNDAY. WITH THE COLD FRONTAL PASSAGE SO EARLY...DO NOT
PLAN ON ADDING A MENTION OF THUNDER ATTM.

WITH COLD POOL PIVOTING THROUGH THE EASTERN GREAT LAKES ON SUNDAY
NIGHT...LINGERING SHOWERS MAY DOT AREAS MAINLY FROM THE THUMB ON
NORTHEAST INT LAKE HURON. ANY ACTIVITY WILL COME TO AN END OVER THE
REGION ON MONDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS IN FROM THE
WEST IN ADVANCE OF THE NEXT APPROACHING SHORTWAVE. THIS WAVE WILL
RENEW THE CHANCE OF SHOWERS LATE MONDAY NIGHT INTO TUESDAY. WILL
MAKE A MINOR ADJUSTMENT TO HOLD OFF NO A MENTION OF LIGHT SHOWERS
UNTIL OVERNIGHT MONDAY NIGHT...BUT OTHERWISE MAINTAIN THE CURRENT
FORECAST.

DURING THE MONDAY/TUESDAY TIMEFRAME...TEMPERATURES WILL MODERATE
SOMEWHAT...RISING BACK INTO THE LOWER/MID 60S AS THE COLDEST POOL OF
AIR SLIDES OFF TO THE EAST AND WARM AIR ADVECTION ENSUES IN ADVANCE
OF THE AFOREMENTIONED SHORTWAVE. AS FOR LOW TEMPERATURES...AFTER A
CHILLY NIGHT SUNDAY NIGHT WITH LOWS GENERALLY IN THE UPPER 30S...THE
TEMPERATURES WILL EDGE BACK UP INTO THE LOWER/MID 40S.

IN BEHIND THIS SHORTWAVE...A REINFORCING SURGE OF COLD AIR WILL
TRUNCATE THIS MODERATING TREND. WILL HAVE TO ADJUST THE FORECAST
DOWNWARD SEVERAL DEGREES ON WEDNESDAY BACK INTO THE LOWER/MID 60S
(WITH 50S ALONG THE LAKE HURON SHORE). WILL ALSO ADD A MENTION OF
SHOWERS AS THIS DISTURBANCE TRACKS THROUGH THE AREA.

TO THE END FORECAST...WITH MAINTAIN THE IDEA OF A SLOW/STEADY TREND
TO MILDER WEATHER...BACK TO AROUND NORMAL ON DAY 7. MODELS CONTINUE
TO WAVER IN JUST HOW FAR EAST THE WESTERN RIDGE WILL BUILD DURING
THE LAST HALF THE THE WEEK. TRENDS TODAY ARE MOST DEFINITELY SLOWER
AS COMPARED TO 12Z MODEL RUNS YESTERDAY...SO HIGHS PREDOMINANTLY IN
THE 60S SOUNDS REASONABLE INTO FRIDAY...WITH PERHAPS A BREAK ABOVE
THE 70 DEGREE MARK BY SATURDAY. THIS IS STILL A FEW DEGREES BELOW
NORMAL FOR LATE MAY. MODELS ARE NOT EXACTLY BULLISH ON SHOWER AND
THUNDERSTORM CHANCES LATE IN THE WEEK...AND WILL PULL THE CHANCE OF
SHOWERS/THUNDERSTORMS THURSDAY/FRIDAY WITH GFS/ECWMF SHOWING A LARGE
SURFACE RIDGE BUILDING SOUTH THROUGH THE GREAT LAKES.

&&

.MARINE...
GALE WARNING FOR NORTHERN LAKE HURON HAS BEEN CANCELLED AS WIND
GUSTS HAVE FAILED TO MATERIALIZE...LIKELY DUE TO STABILIZING EFFECT
OF THE COOLER WATERS. ELSEWHERE SMALL CRAFT ADVISORIES REMAIN IN
EFFECT WITH WINDS GUSTING TO 25 KNOTS. STRONG WINDS WILL CONTINUE
ON NEARSHORE AREAS ON SUNDAY AS A TIGHT PRESSURE GRADIENT REMAINS
IN PLACE BETWEEN LOW PRESSURE OVER QUEBEC AND BUILDING HIGH
PRESSURE OVER THE UPPER MIDWEST.

&&

.PREV DISCUSSION...ISSUED 150 PM EDT SAT MAY 17 2008

AVIATION...

AREA OF CLOUDS HAS DEVELOPED FROM FNT SOUTHWARD IN ASSOCIATION
WITH A WEAK BOUNDARY MOVING SOUTHWARD ACROSS LOWER MICHIGAN.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
WITHIN THIS AREA OF CLOUDS...WITH IMPACTS BEING FELT AT
FNT...DTW...AND DET THROUGH 23Z. BEHIND THIS BOUNDARY AND AREA OF
CLOUDS...WILL SEE DECREASED CLOUD COVER AND DRY WEATHER UNDERNEATH
AN AREA OF SUBSIDENCE. THIS EVENING...AFTER 21Z...THE NEXT AREA OF
CLOUDS AND SHOWERS/THUNDERSTORMS CURRENTLY OVER LAKE MICHIGAN WILL
MOVE TOWARDS MBS AND THEN CONTINUE SOUTHWARD IF IT HOLDS TOGETHER.
THUNDERSTORMS TODAY MAY CONTAIN STRONG WIND GUSTS AND HAIL...WITH
SEVERE STORMS POSSIBLE. TOP END GUSTS COULD APPROACH 60 KNOTS.
ANOTHER COLD FRONT WILL ARRIVE DURING THE EARLY MORNING...BRINGING
ANOTHER CHANCE OF SHOWERS AND MVFR CEILINGS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 8 AM MONDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL 8 PM SUNDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL 8 PM SUNDAY.

&&

SHORT TERM...HLO
LONG TERM....99
MARINE.......HLO
AVIATION.....HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 17, 2:45 PM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT SAT MAY 17 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-180915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
345 PM EDT SAT MAY 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE AS VERY COLD AIR ALOFT MOVES
OVER SOUTHERN LOWER MICHIGAN...AND A VIGOROUS UPPER DISTURBANCE
PROVIDES ENHANCED LIFT. ANY THUNDERSTORM WHICH DEVELOPS WILL BE
CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL DUE TO THE CHILLY
AIRMASS. IN ADDITION...WIND GUSTS BETWEEN 30 AND 40 MPH WILL BE
POSSIBLE. STORM MOTION WILL BE SOUTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-180915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
345 PM EDT SAT MAY 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE NEARSHORE WATERS.
PLEASE REFER TO THE LATEST MARINE FORECAST FOR DETAILS.../NSHDTX/.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE. ALTHOUGH SEVERE
WEATHER IS NOT EXPECTED...A FEW CELLS MAY PRODUCE PEA TO MARBLE
SIZED HAIL AND WIND GUSTS TO NEAR 30 KNOTS. STORM MOTION WILL BE
SOUTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE NEARSHORE WATERS
INTO SUNDAY NIGHT. PLEASE REFER TO THE LATEST MARINE FORECAST FOR
DETAILS.../NSHDTX/

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SF/DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 17, 5:08 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
608 PM EDT SAT MAY 17 2008

MIZ047-053-054-060-061-068-172315-
GENESEE-LIVINGSTON-MIDLAND-SAGINAW-SHIAWASSEE-TUSCOLA-
608 PM EDT SAT MAY 17 2008

...SPECIAL WEATHER STATEMENT...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ALONG A LINE
EXTENDING FROM 14 MILES WEST OF FREELAND TO 38 MILES WEST OF
LAINGSBURG...MOVING EAST AT 30 MPH.

SOME OF THESE SHOWERS WILL PRODUCE WIND GUSTS UP TO 45 MPH. PEA
SIZED HAIL IS ALSO POSSIBLE IN SOME OF THE HEAVIER SHOWERS.

THE SHOWERS AND GUSTY WINDS WILL BE NEAR...
  POSEYVILLE AND MERRILL BY 620 PM EDT...
  FREELAND AND HEMLOCK BY 630 PM EDT...
  MARION SPRINGS BY 635 PM EDT...
  FENMORE BY 640 PM EDT...
  BRIDGEPORT BY 645 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

SC /
Special weather statement, May 17, 5:48 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
648 PM EDT SAT MAY 17 2008

MIZ055-060>063-068>070-075-076-180000-
GENESEE-LAPEER-LIVINGSTON-MACOMB-OAKLAND-SANILAC-SHIAWASSEE-ST.
CLAIR-WASHTENAW-WAYNE-
648 PM EDT SAT MAY 17 2008

...SPECIAL WEATHER STATEMENT...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS ALONG A LINE EXTENDING FROM MARLETTE TO 5 MILES WEST OF
FOWLERVILLE...MOVING SOUTHEAST AT 35 MPH.

WINDS UP TO 50 MPH HAVE BEEN REPORTED WITH SOME OF THESE SHOWERS.

THE SHOWERS WILL BE NEAR...
  DAVISON AND ELBA BY 655 PM EDT...
  LAPEER AND KINGS MILL BY 700 PM EDT...
  IMLAY AND HOLLY BY 705 PM EDT...
  DAVISBURG BY 710 PM EDT...
  YALE 715 PM EDT...
  PONTIAC BY 720 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

SC
Local storm report, May 17, 5:52 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
652 PM EDT SAT MAY 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     NON-TSTM WND DMG 5 NE CORUNNA            43.04N 84.05W
05/17/2008                   SHIAWASSEE         MI   TRAINED SPOTTER

            SLIDING AND SHUTTERS BLOWN OFF HOUSE

&&
ESIMATED WIND 60 MPH.

BNASH
Special weather statement, May 17, 6:39 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
739 PM EDT SAT MAY 17 2008

MIZ063-069-070-180115-
MACOMB-OAKLAND-ST. CLAIR-
739 PM EDT SAT MAY 17 2008

...SPECIAL WEATHER STATEMENT...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS ALONG A LINE EXTENDING FROM 6 MILES WEST OF LAKEPORT TO 8
MILES WEST OF WARREN...MOVING EAST AT 31 MPH.

THESE SHOWERS HAVE HAD A HISTORY OF PRODUCING WIND GUSTS OF 45 TO 55
MPH.

THE STRONG WINDS WILL BE NEAR...
  STERLING HEIGHTS AND RUBY BY 745 PM EDT...
  LAKEPORT AND NORTH STREET BY 750 PM EDT...
  CLINTION TOWNSHIP AND CHESTERFIELD TOWNSHIP BY 755 PM EDT...
  ROSEVILLE AND RATTLE RUN BY 800 PM EDT...
  ANCHORVILLE AND ST. CLAIR SHORES BY 805 PM EDT...
  MARYSVILLE AND FAIR HAVEN BY 810 PM EDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SMALL TREE LIMBS WILL LIKELY BREAK AND PATIO FURNITURE WILL BLOW
AROUND.

SC
Local storm report, May 17, 7:09 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
809 PM EDT SAT MAY 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     HOWELL                  42.61N 83.94W
05/17/2008                   LIVINGSTON         MI   TRAINED SPOTTER

            PATIO FURNITURE BLOWN OVER

0715 PM     TSTM WND GST     HIGHLAND                42.64N 83.62W
05/17/2008  E60.00 MPH       OAKLAND            MI   TRAINED SPOTTER

            LARGE TREE DOWNED.

0715 PM     TSTM WND DMG     5 N DEXTER              42.40N 83.88W
05/17/2008                   WASHTENAW          MI   TRAINED SPOTTER

            TREES DOWNED.

0720 PM     TSTM WND GST     6 SE BRIGHTON           42.47N 83.70W
05/17/2008  E65.00 MPH       LIVINGSTON         MI   TRAINED SPOTTER

            LIMBS DOWNED.

0730 PM     TSTM WND DMG     LIVONIA                 42.40N 83.37W
05/17/2008                   WAYNE              MI   TRAINED SPOTTER

            TREE BRANCH 4.5 INCH DIAMETER DOWNED.

&&

BN
Local storm report, May 17, 7:09 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED ADD WND...
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
809 PM EDT SAT MAY 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     HOWELL                  42.61N 83.94W
05/17/2008  E45 MPH          LIVINGSTON         MI   TRAINED SPOTTER

            PATIO FURNITURE BLOWN OVER

0715 PM     TSTM WND GST     HIGHLAND                42.64N 83.62W
05/17/2008  E60.00 MPH       OAKLAND            MI   TRAINED SPOTTER

            LARGE TREE DOWNED.

0715 PM     TSTM WND DMG     5 N DEXTER              42.40N 83.88W
05/17/2008  E60 MPH          WASHTENAW          MI   TRAINED SPOTTER

            TREES DOWNED.

0720 PM     TSTM WND GST     6 SE BRIGHTON           42.47N 83.70W
05/17/2008  E65.00 MPH       LIVINGSTON         MI   TRAINED SPOTTER

            LIMBS DOWNED.

0730 PM     TSTM WND DMG     LIVONIA                 42.40N 83.37W
05/17/2008  E60 MPH          WAYNE              MI   TRAINED SPOTTER

            TREE BRANCH 4.5 INCH DIAMETER DOWNED.

&&

BN

The radar

The Detroit radar (KDTX), 63 km away, was scanning. The volume nearest the first event began at 00:16 UTC.

Open the radar archive at this moment

Event by event

1 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Detroit River

When
May 17, 7:15 PM EST
Where
Detroit River forecast zone, Grosse Ile
Measured
40 kt (46 mph) measured gust
Reported by
ASOS
Coordinates
42.180, -83.170

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake St. Clair in 2008Every state in 2008This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95782.